Share Facebook
Crohn's Disease Forum » General IBD Discussion » Sensitivity to supplements


12-29-2006, 05:21 AM   #1
crampygut
Senior Member
 
crampygut's Avatar
 
Join Date: Nov 2006
Location: Melbourne, Australia
Sensitivity to supplements

Hi guy's, once again I am at your mercy for advice/ personal experiences. Because of difficiencies I have been taking 4 Zinc tablets per day that are made up of Zinc (as amino chelate) 30mg per tablet , Magnesium (as amino acid chelate) 20mg per tab, Vitamin A 1500 IU per tab, Vitamin C 100mg per tab & Vitamin B6 30 mg per tab. This dose is causing all sort of Gastro problems i.e extra Diarrhea, cramps and at times even dizziness & nausea. I tried reducing the dose to 2 tablets per day but there is little change in the symptoms. I have been trying to introduce these supplements for the last five days now but I cant seem to tolerate them but as a precaution I am going to stop taking them for a few days to make sure my new symptoms are caused by the supplements and not the begining of a new Flare up. Has anyone experienced any Gastro sensitivity to the kind of doses of the above supplements????????

Thanks guys and have a very very happy new year...................
12-30-2006, 11:58 AM   #2
Cara Fusinato
Sarcastic Forum Comedian
 
Join Date: Sep 2006
I take airborne at times (which has a lot of those ingredients). I can tolerate 1 tablet, but if I try to take several on a day (like they say to do if you think you might be getting sick), it is stomach-upsetting. I have all those problems with fish oil tablets and can't take them. You might talk to your GI doc. about it or introduce 1 type of tab. at a time until the body can tolerate or you can ID WHICH ones really set you off.
12-31-2006, 11:44 PM   #3
kissycole_1979
 
I haven't ever taken the individual supplements like that but I have noticed when I try to take multivitamins I get stomach cramping and gas. I don't take them now because I can't stand the way they make me feel. I think it is probably a good thing that you are stopping them to make sure it is not just a flare. If your symptoms don't stop I would definitely call your GI and talk to him about it. I hope you feel better soon. Have a Happy New year!
01-14-2007, 06:53 PM   #4
healthycookie
 
I too have issues with supplements. Start off slow and low. Very low doses. Begin with one of each and be sure to take them on a full stomach. Obviously, the best way to get the nutrients your body needs its through food, and this is because nature created food as these perfect little packages. Not only do fruits and vegetables have the vitamins and minerals our bodies need, but also have the enzymes, fibre, carbs, proteins and fats needed by the body to utilize the vitamins and minerals. I would suggest looking into what foods contain the vitamins and minerals you are supplementing and try eating those along with the supplements.
Reply

Crohn's Disease Forum » General IBD Discussion » Sensitivity to supplements
Thread Tools


All times are GMT -5. The time now is 03:53 AM.
Copyright 2006-2017 Crohnsforum.com